Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

August 1, 2009Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 1, 2009, 5:21 AM CDT for Latimer County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2009, 5:21 AM CDT (10:21 UTC)
Expired
Aug 1, 2009, 6:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2152 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 011021
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT SAT AUG 1 2009

OKZ049-073-075-076-011100-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
521 AM CDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN
     PUSHMATAHA AND SOUTHERN LATIMER

AT 521 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES WEST OF SARDIS TO 5 MILES WEST OF
HONOBIA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...MUSE...
WHITESBORO...TALIHINA...CLAYTON...HONOBIA...TUSKAHOMA...KIAMICHI...
ALBION AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3458 9566 3483 9545 3473 9467 3450 9497
      3451 9504 3449 9504
TIME...MOT...LOC 1021Z 225DEG 21KT 3461 9559 3454 9502

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:38 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 1, 3:38 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
338 AM CDT SAT AUG 1 2009

.DISCUSSION...
CONVECTION WILL CONTINUE TO INCREASE ACROSS THE FORECAST AREA THIS
MORNING WITH A PRE-FRONTAL BAND APPROACHING FROM THE WEST...AND
INCREASING UPGLIDE IN VICINITY OF WARM FRONT NEAR SOUTHEAST
OKLAHOMA. SYNOPTIC FORCING SUPPORTING BOTH REGIMES WILL CONTINUE
TO INFLUENCE THE AREA DURING THE MORNING...WITH A SHIFT FROM WEST
TO EAST AS MID LEVEL TROUGH PASSES. PRECIP CHANCES ARE ADJUSTED
ACCORDINGLY...WITH THE FRONTAL BOUNDARY EVENTUALLY BECOMING
STATIONARY NEAR OR JUST SOUTH OF THE RED RIVER VALLEY.
CLOUDS...PRECIP...AND THERMAL TROUGH OVERHEAD WILL KEEP TEMPS WELL
BELOW NORMAL TODAY AND DRIER AIR AND CLEARING SKIES WILL ALLOW THE
SAME TONIGHT.

LOW PRECIP CHANCES FAR SOUTHEAST ON SUNDAY NEARER THE DECAYING
FRONTAL ZONE WHILE INFLUENCE FROM THE COOL SURFACE HIGH ALLOWS
ANOTHER DAY WITH BELOW NORMAL TEMPS. TRANSITION TO A MUCH WARMER
PATTERN AND RESULTANT INCREASE IN TEMPS BEGINS ON MONDAY WITH
HIGHS REBOUNDING NEAR OR SLIGHTLY ABOVE NORMAL AS LOW LEVEL
THERMAL FIELDS QUICKLY WARM AS HEIGHTS RISE WITH EXPANDING UPPER RIDGE.

THE UPPER RIDGE AXIS LOOKS TO REMAIN FAR ENOUGH WEST TO ALLOW A
GLANCING COLD FRONT SHOT ON TUESDAY INTO WEDNESDAY...WITH AN
INCREASE IN PRECIP CHANCES IN ITS VICINITY. POTENTIAL WILL EXIST
FOR A LARGE EAST TO WEST TEMP GRADIENT DURING THE TIMEFRAME THIS
FRONT REMAINS IN THE AREA.

THE EVOLUTION OF THE UPPER HIGH FROM MID WEEK INTO NEXT WEEKEND
REMAINS UNCERTAIN...HOWEVER THE RESULTANT IMPACT SHOULD BE SIMILAR
WITH TEMPS WARMING TO NEAR OR ABOVE NORMAL FOR MUCH OF THE
EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  65  90  71 /  60  10  10  10
FSM   85  68  91  68 /  80  10  10  10
MLC   86  69  92  71 /  70  10  10   0
BVO   86  55  90  64 /  60  10   0   0
FYV   82  59  86  61 /  80  10  10  10
BYV   81  62  84  63 /  80  10  10  10
MKO   85  65  90  68 /  70  10  10  10
MIO   85  58  88  66 /  70  10   0   0
F10   85  66  90  70 /  60  10  10  10
HHW   87  72  93  70 /  70  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Aug 1, 5:06 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT SAT AUG 1 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT SAT AUG 1 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.

HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
A MOIST AIR MASS RESIDES ACROSS THE REGION AHEAD OF AN APPROACHING
COLD FRONT. ONGOING THUNDERSTORMS WILL HAVE THE CAPABILITY OF
BRIEFLY REACHING SEVERE LIMITS THIS MORNING. HOWEVER... THE
BETTER CHANCE FOR SEVERE STORMS WILL BE IN CONJUNCTION WITH
AFTERNOON HEATING... DEPENDING UPON POSITION OF THE COLD FRONT...
WHICH IS EXPECTED TO SLOW ITS FORWARD PROGRESS DURING THE DAY. FAR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL BE THE MOST
LIKELY AREAS FOR SEVERE WEATHER THIS AFTERNOON. THE MAIN THREATS
WILL BE HAIL AND DAMAGING WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER LEVEL HIGH PRESSURE RIDGE IS EXPECTED TO RETURN TO THE
REGION BY TUESDAY. THE RIDGE AXIS WILL BE FAR ENOUGH WEST TO ALLOW NORTHWEST
UPPER FLOW TO ONCE AGAIN ESTABLISH ITSELF ACROSS OUR AREA... WHICH
WILL BE CONDUCIVE TO THUNDERSTORM DEVELOPMENT. THUNDERSTORM CHANCES WILL
INCREASE TUESDAY THROUGH THURSDAY AS A SURFACE FRONT APPROACHES
FROM THE NORTH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 1, 4:41 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 AM CDT SAT AUG 1 2009

OKZ049-011015-
PUSHMATAHA OK-
441 AM CDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 441 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM EUBANKS TO CLOUDY...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
CLAYTON...CLOUDY...SNOW...NASHOBA...STANLEY...TUSKAHOMA...EUBANKS AND
DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3443 9573 3468 9527 3451 9494 3451 9495
      3450 9504 3449 9503 3435 9503 3425 9520
TIME...MOT...LOC 0941Z 238DEG 17KT 3443 9558 3431 9524
Special weather statement, Aug 1, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT SAT AUG 1 2009

OKZ049-073-075-076-011100-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
521 AM CDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN
     PUSHMATAHA AND SOUTHERN LATIMER

AT 521 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES WEST OF SARDIS TO 5 MILES WEST OF
HONOBIA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...MUSE...
WHITESBORO...TALIHINA...CLAYTON...HONOBIA...TUSKAHOMA...KIAMICHI...
ALBION AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3458 9566 3483 9545 3473 9467 3450 9497
      3451 9504 3449 9504
TIME...MOT...LOC 1021Z 225DEG 21KT 3461 9559 3454 9502

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:41 AM CDTSpecial Weather StatementTSAPushmataha34 min
Aug 1, 6:28 AM CDTSpecial Weather StatementTSAChoctaw32 min
Aug 1, 9:52 AM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha2 hr

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.